Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 9, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 22, 2022, 2:24 AM CDT for 9 counties in Texas. It took effect at Mar 22, 2022, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2022, 2:24 AM CDT (07:24 UTC)
- In effect from
- Mar 22, 2022, 1:00 PM CDT
- Expired
- Mar 22, 2022, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Dimmit County, TX, Edwards County, TX, Frio County, TX, Kinney County, TX, Maverick County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 23 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5596 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
567 WWUS84 KEWX 220724 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 224 AM CDT Tue Mar 22 2022 ...CRITICAL FIRE WEATHER CONDITIONS WEST OF A LINE FROM ROCKSPRINGS TO SABINAL TO PEARSALL TODAY... .Expect northwest winds of 20 to 25 mph with gusts to 35 mph Today. Minimum humidities of 15 to 20 percent are also expected. As a result, a Red Flag Warning has been issued for rapid and erratic wildfire behavior. TXZ183>185-202-203-217>219-228-230000- /O.UPG.KEWX.FW.A.0005.220322T1800Z-220323T0000Z/ /O.NEW.KEWX.FW.W.0009.220322T1800Z-220323T0000Z/ Val Verde-Edwards-Real-Kinney-Uvalde-Maverick-Zavala-Frio-Dimmit- 224 AM CDT Tue Mar 22 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR THE RIO GRANDE PLAINS AND EDWARDS PLATEAU... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. * WINDS...Northwest 20 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. Prevention of fire starts by avoiding planned burning, or by limiting activities prone to produce sparks can stop the start and spread of wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 22, 2:17 AM CDT, 7 minutes earlier.
Area forecast discussion, Mar 22, 2:17 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 217 AM CDT Tue Mar 22 2022 .SHORT TERM (Today through Wednesday)... Satellite and radar trends show convection finally moving east and weakening early this morning. We expect the storms to be east of the area by sunrise. High pressure will build into the area today, bringing breezy, cooler, and drier conditions. The upper low/longwave trough will be slow to progress east, so we expect some mid and upper level clouds to pass across the region today and Wednesday, but no additional rainfall is expected. && .LONG TERM (Wednesday Night through Monday)... The longwave pattern across the CONUS is projected to be zonal for the rest of this week and into the weekend. However, low amplitude waves will generate periods of clouds mixed with sunny skies. Cold air advection will cease Wednesday night. As southerly flow resumes on Thursday, look for a warming trend, with morning lows rising into the upper 50s to lower 60s, and afternoon highs reaching the mid to upper 80s for the weekend into early next week. The GFS and ECMWF have a shortwave trough reaching Texas by March 30/31, which will be our next chance for rain. && .FIRE WEATHER... Gusty winds and low humidities will overspread areas that received little or no rain from today's system, and have been in a drought condition for months. In addition, vegetation green-up is still just starting, and with fuels cured by winter dormancy, wildfires can spread quickly and erratically. We have issued a Red Flag Warning from 1 to 7 pm for locations roughly along and west of a line from Rocksprings to Sabinal to Pearsall. Similar conditions are possible each afternoon through the weekend. However, with winds not expected quite as high as today, we will keep stressing the elevated to near critical conditions, but not issue additional Fire Weather Watches or Red Flag Warnings unless widespread critical conditions develop. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 69 44 69 43 74 / 0 0 0 0 0 Austin Bergstrom Intl Airport 70 43 70 40 74 / 0 0 0 0 0 New Braunfels Muni Airport 74 42 72 40 77 / 0 0 0 0 0 Burnet Muni Airport 66 40 67 39 72 / 0 0 0 0 0 Del Rio Intl Airport 72 45 71 43 82 / 0 0 0 0 0 Georgetown Muni Airport 67 43 68 41 73 / 0 0 0 0 0 Hondo Muni Airport 74 41 73 39 80 / 0 0 0 0 0 San Marcos Muni Airport 72 41 71 40 76 / 0 0 0 0 0 La Grange - Fayette Regional 72 43 69 42 73 / - 0 0 0 0 San Antonio Intl Airport 72 45 70 45 77 / 0 0 0 0 0 Stinson Muni Airport 77 47 74 45 81 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM this afternoon to 7 PM CDT this evening for Dimmit-Edwards-Frio-Kinney-Maverick-Real-Uvalde-Val Verde- Zavala. && Short-Term/Aviation...04 Long-Term...Zeitler
Hazardous weather outlook, Mar 21, 3:12 AM CDT, 23 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 312 AM CDT Mon Mar 21 2022 TXZ171>173-183>194-202>209-217>225-228-221000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 312 AM CDT Mon Mar 21 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Severe thunderstorms with primary threats of large hail and tornadoes are possibly this afternoon into early evening. A Red Flag Warning is in effect for the Edwards Plateau and Rio Grande Plains this afternoon. A Wind Advisory is in effect this afternoon for Val Verde and Edwards Counties. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated to critical fire weather conditions are expected to continue through Saturday, mainly during the afternoon and evening hours. A Fire Weather Watch is in effect for Tuesday afternoon for the Edwards Plateau and Rio Grande Plains. Red Flag Warnings for critical fire weather conditions may be needed on additional days. Take care to prevent the start of wildfires. .SPOTTER INFORMATION STATEMENT... Please report any severe weather to the NWS.
In the hours before
Local storm report, Mar 22, 12:10 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1210 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL 1 NNE KIRBY 29.47N 98.38W
03/21/2022 E0.50 INCH BEXAR TX TRAINED SPOTTER
TRAINED SPOTTER REPORTS ONE-HALF INCH
DIAMETER HAIL IN KIRBY.
&&
EMPLocal storm report, Mar 22, 12:15 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1215 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM HAIL 1 NNW LOCKHART 29.90N 97.68W
03/22/2022 M1.25 INCH CALDWELL TX TRAINED SPOTTER
&&
EMPLocal storm report, Mar 22, 12:22 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1222 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM HAIL 2 NE KIRBY 29.48N 98.36W
03/22/2022 E1.00 INCH BEXAR TX AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTS QUARTER SIZED
HAIL NEAR RITTIMAN ROAD AND FARM TO MARKET
78.
&&
EMPSpecial weather statement, Mar 22, 1:06 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
106 AM CDT Tue Mar 22 2022
TXZ193-194-207>209-221-223-220700-
Guadalupe TX-Caldwell TX-Bastrop TX-Fayette TX-Gonzales TX-Wilson TX-
Lee TX-
106 AM CDT Tue Mar 22 2022
...Strong thunderstorms will impact portions of Caldwell, eastern
Guadalupe, southern Bastrop, Gonzales, south central Lee,
southwestern Fayette and northern Wilson Counties through 200 AM
CDT...
At 106 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lockhart to near Stockdale. Movement was
east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seguin, Lockhart, Gonzales, Floresville, Luling, Smithville,
Stockdale, Nixon, La Vernia, Waelder, Kingsbury, Smiley, New Berlin,
Staples, Fentress, Cheapside, Sutherland Springs, Palmeto State Park,
Rosanky and Pandora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 AM CDT for south central
Texas.
&&
LAT...LON 2926 9741 2920 9749 2919 9770 2922 9773
2918 9779 2913 9833 2987 9777 3016 9692
TIME...MOT...LOC 0606Z 255DEG 33KT 2988 9760 2919 9797
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOLocal storm report, Mar 22, 1:09 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
109 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM TSTM WND GST 3 E SEGUIN 29.57N 97.91W
03/22/2022 M64 MPH GUADALUPE TX AWOS
RANDOLPH AFB AUXILIARY FIELD AWOS REPORTS A
WIND GUST OF 64 MPH.
&&
EMPSpecial weather statement, Mar 22, 1:55 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
155 AM CDT Tue Mar 22 2022
TXZ193-194-208-209-223-220745-
Caldwell TX-Bastrop TX-Fayette TX-Gonzales TX-Lee TX-
155 AM CDT Tue Mar 22 2022
...Strong thunderstorms will impact portions of east central
Caldwell, southeastern Bastrop, northeastern Gonzales, Lee and
Fayette Counties through 245 AM CDT...
At 155 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dime Box to Cistern. Movement was east at
30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Giddings, La Grange, Smithville, Schulenburg, Flatonia, Lexington,
Fayetteville, Dime Box, Round Top, Fedor, Rosanky, Paige, Muldoon,
Cistern, Lake Somerville State Park & Trailway, Circle D-KC Estates,
Upton, Carmine, Swiss Alp and Rutersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 AM CDT for south central
Texas.
&&
LAT...LON 2979 9672 2963 9688 2974 9747 3038 9708
3049 9690 3046 9690 3039 9679 3032 9674
3032 9669 3029 9664 3025 9669 3024 9674
3020 9674 3016 9679 3014 9677 3017 9669
3015 9668 3014 9665 3008 9663 2996 9658
TIME...MOT...LOC 0655Z 260DEG 28KT 3036 9686 2979 9722
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:09 PM CDT | Special Weather Statement | EWX | Caldwell | 51 min |
| Mar 21, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Gonzales, Guadalupe | 38 min |
| Mar 21, 7:14 PM CDT | Special Weather Statement | EWX | Williamson | 46 min |
| Mar 21, 7:15 PM CDT | Tornado Warning | EWX | Lee | 15 min |
| Mar 21, 7:20 PM CDT | Special Weather Statement | EWX | Bastrop | 40 min |
| Mar 21, 7:36 PM CDT | Tornado Warning | EWX | Lee | 25 min |
| Mar 21, 7:55 PM CDT | Special Weather Statement | EWX | Williamson | 50 min |
| Mar 21, 8:00 PM CDT | Special Weather Statement | EWX | Bastrop | 45 min |
| Mar 21, 8:21 PM CDT | Special Weather Statement | EWX | Comal, Hays, Travis | 24 min |
| Mar 21, 8:37 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 23 min |
| Mar 21, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 46 min |
| Mar 21, 8:49 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 21 min |
| Mar 21, 8:51 PM CDT | Special Weather Statement | EWX | Comal, Hays | 39 min |
| Mar 21, 9:02 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 28 min |
| Mar 21, 9:28 PM CDT | Special Weather Statement | EWX | Williamson | 47 min |
| Mar 21, 11:29 PM CDT | Special Weather Statement | EWX | Bastrop, Travis | 61 min |
| Mar 21, 11:39 PM CDT | Special Weather Statement | EWX | Atascosa, Caldwell, Comal, Guadalupe, Wilson | 66 min |
| Mar 21, 11:45 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar | 60 min |
| Mar 21, 11:55 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Guadalupe | 65 min |
| Mar 21, 11:58 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Gonzales, Guadalupe | 62 min |
| Mar 22, 12:09 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, Frio and 7 more | 3 hr |
| Mar 22, 12:11 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Lee, Williamson | 64 min |
| Mar 22, 12:45 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Guadalupe, Hays, Lee, Travis and 1 more | 3 hr |
| Mar 22, 1:06 AM CDT | Special Weather Statement | EWX | Caldwell, Gonzales, Guadalupe, Wilson | 54 min |
| Mar 22, 1:55 AM CDT | Special Weather Statement | EWX | Fayette, Lee | 50 min |
| Mar 22, 3:33 AM CDT | Special Weather Statement | EWX | DeWitt | 42 min |
| Mar 22, 4:12 AM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 48 min |
| Mar 22, 4:33 AM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 27 min |
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.